Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 148, NWS Midland/Odessa, TX

May 28, 2008Culberson County, Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 28, 2008, 5:41 PM CDT for Culberson County, Texas; Eddy County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2008, 5:41 PM CDT (22:41 UTC)
Expired
May 28, 2008, 6:45 PM CDT
In force
64 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Eddy County, NM, Culberson County, TX

The radar

The El Paso radar (KEPZ), 182 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 3:28 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2008-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2008-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4826 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 282241
SVRMAF
NMC015-TXC109-282345-
/O.NEW.KMAF.SV.W.0148.080528T2241Z-080528T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
541 PM CDT WED MAY 28 2008

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
  NORTHWESTERN CULBERSON COUNTY IN SOUTHWEST TEXAS...

* UNTIL 645 PM CDT/545 PM MDT/

* AT 435 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 19
  MILES SOUTHWEST OF PINE SPRINGS...MOVING SOUTHEAST AT 10 MPH. ANOTHER 
  SEVERE THUNDERSTORM WAS LOCATED JUST NORTH OF PINE SPRINGS AND LIKELY
  PRODUCING NICKEL SIZED HAIL. THIS STORM IS NEARLY STATIONARY. 

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  WESTERN CULBERSON COUNTY...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY
EVENING/900 PM MDT WEDNESDAY EVENING/ FOR SOUTHEAST NEW MEXICO.

LAT...LON 3201 10491 3202 10485 3215 10485 3215 10440
      3140 10438 3139 10492 3195 10494
TIME...MOT...LOC 2239Z 304DEG 10KT 3165 10497

$$
2 follow-up statements
000 
WWUS54 KMAF 282309
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
609 PM CDT WED MAY 28 2008

NMC015-TXC109-282345-
/O.CON.KMAF.SV.W.0148.000000T0000Z-080528T2345Z/
EDDY NM-CULBERSON TX-
609 PM CDT WED MAY 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
CDT/545 PM MDT/ FOR NORTHWESTERN CULBERSON AND SOUTHWESTERN EDDY
COUNTIES...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 18 MILES SOUTH OF PINE SPRINGS...MOVING EAST AT 15 MPH.
ANOTHER NEARLY STATIONARY SEVERE THUNDERSTORM WAS LOCATED JUST 
NORTH OF PINE SPRINGS. THIS STORM IS CAPABLE OF PRODUCING PENNY 
SIZE HAIL. 

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
WEST CENTRAL CULBERSON COUNTY AND CENTRAL CULBERSON COUNTY...
PINE SPRINGS...
MOTORISTS TRAVELING ON ON TEXAS HIGHWAY 54 AND U.S. HIGHWAY 180/62...

DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY
EVENING/900 PM MDT WEDNESDAY EVENING/ FOR SOUTHEAST NEW MEXICO.

LAT...LON 3201 10491 3202 10485 3215 10485 3215 10440
      3140 10438 3139 10492 3195 10494
TIME...MOT...LOC 2305Z 291DEG 14KT 3162 10486

$$
000 
WWUS54 KMAF 282316
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
616 PM CDT WED MAY 28 2008

NMC015-282325-
/O.CAN.KMAF.SV.W.0148.000000T0000Z-080528T2345Z/
EDDY NM-
516 PM MDT WED MAY 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EDDY COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR SOUTHEAST NEW MEXICO.

LAT...LON 3176 10492 3178 10439 3147 10438 3155 10492
TIME...MOT...LOC 2315Z 276DEG 14KT 3166 10482

$$

TXC109-282345-
/O.CON.KMAF.SV.W.0148.000000T0000Z-080528T2345Z/
CULBERSON TX-
616 PM CDT WED MAY 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL CULBERSON COUNTY...

AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED OVER WEST CENTRAL CULBERSON COUNTY...OR ABOUT 16 MILES SOUTH
OF PINE SPRINGS...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
WEST CENTRAL CULBERSON COUNTY AND CENTRAL CULBERSON COUNTY...
MOTORISTS TRAVELING ON ON TEXAS HIGHWAY 54 AND U.S. HIGHWAY 180/62...


DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST NEW MEXICO.

LAT...LON 3176 10492 3178 10439 3147 10438 3155 10492
TIME...MOT...LOC 2315Z 276DEG 14KT 3166 10482

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:10 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 28, 4:10 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 PM CDT WED MAY 28 2008

.UPDATE...
WE HAVE UPDATED THE FORECAST TO INCLUDE THE MENTION OF TORNADO
WATCH NUMBER 383 IN EFFECT UNTIL 9 PM MDT FOR EDDY COUNTY IN NEW
MEXICO. ALL FORECAST PRODUCTS HAVE BEEN SENT.

&&

.PREV DISCUSSION... /ISSUED 214 PM CDT WED MAY 28 2008/

DISCUSSION...
SHORT TERM FORECAST CONCERNS ARE ONCE AGAIN CONVECTION...THIS TIME
IN THE DAVIS MOUNTAINS AND SOUTHEASTERN NEW MEXICO. THUNDERSTORM
CURRENTLY SEEN GOING UP IN JEFF DAVIS COUNTY NOT UNEXPECTED GIVEN
60S DEWPOINTS AND PLENTY OF SUN. DEEPER SOUTHERLY FLOW TODAY WILL
KEEP THUNDERSTORMS MOVING NORTH INSTEAD OF EAST AS THE PAST
SEVERAL DAYS WHICH SHOULD KEEP THE CONVECTION IN WEST TEXAS OVER
LESS POPULATED AREAS. THE BIG QUESTION IS WHAT IS GOING TO HAPPEN
IN EASTERN NEW MEXICO. MODEL DATA SHOW ENOUGH INSTABILITY AND
SHEAR TO SUPPORT SEVERE CONVECTION...HOWEVER HOW ACCURATE IS THE
MODEL DATA? STRONG EASTERLY WINDS ARE GRADUALLY SUBSIDING AT GDP
BUT THIS IS SOME INDICATION THAT THE COOL AIR MASS IS DEEP ENOUGH
TO AFFECT THE HIGHER ELEVATIONS. UPSLOPE FLOW ALL DAY HAS KEPT
MOSTLY CLOUDY CONDITIONS IN ACROSS ALL EASTERN NM KEEPING TEMPS
DOWN AND PREVENTING ANY CONVECTIVE INITIATION THUS FAR. CLOUDS ARE
SHOWING SIGNS OF BREAKING AND THERE SHOULD BE THUNDER WITHIN A
COUPLE OF HOURS BUT THIS COULD BUST SHOULD THE CLOUDS HANG IN.
LARGE HAIL AND WIND WILL BE THE PRIMARY THREAT IN NM...BUT CANNOT
RULE OUT AN ISOLATED TORNADO GIVEN THE NICE DIRECTIONAL SHEAR
NOTED ON FORECAST HODOGRAPHS.

THE LONGER TERM FORECAST IS A SUMMER TIME PATTERN DOMINATED
BY AN UPPER HIGH...ALBEIT WEAK AND BROAD...SITUATED OVER TEXAS
AND MEXICO. THIS MEANS HOT TEMPERATURES...AND AN EASTERLY FLOW
KEEPING LOW LEVEL MOISTURE PUMPING INTO WEST TEXAS. WE COULD SEE
MOUNTAIN CONVECTION EVERY DAY THIS FORECAST PERIOD BUT AM NOT
QUITE YET READY TO PUT POPS IN THE FORECAST. OUR FIRE WEATHER
SEASON MAY BE FINALLY COMING TO AN END WITH INCREASING AFTERNOON
HUMIDITIES.

HENNIG

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

06/77
Hazardous weather outlook, May 28, 5:16 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 PM CDT WED MAY 28 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-292230-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
516 PM CDT WED MAY 28 2008 /416 PM MDT WED MAY 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO.
SOME OF THE STORMS THAT DEVELOP MAY BECOME SEVERE. LARGE
HAIL...DAMAGING WINDS...HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. THE MOST
LIKELY AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE OVER THE UPPER TRANS
PECOS...THE MOUNTAINOUS TERRAIN OF WEST TEXAS AND NEW MEXICO...AND
THE SOUTHEAST NEW MEXICO PLAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, May 28, 12:24 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1224 PM CDT WED MAY 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             2 E ALPINE              30.36N 103.63W
05/27/2008  E2.75 INCH       BREWSTER           TX   EMERGENCY MNGR

            BREWSTER COUNTY EMERGENCY MANAGEMENT REPORTED BASEBALL
            SIZE HAIL APPROX. 2 MILES EAST OF ALPINE.

0530 PM     HAIL             3 S PERSIMMON GAP       29.62N 103.18W
05/27/2008  E1.75 INCH       BREWSTER           TX   CO-OP OBSERVER

0535 PM     HAIL             SEAGRAVES               32.94N 102.57W
05/27/2008  E1.75 INCH       GAINES             TX   LAW ENFORCEMENT

            GAINES COUNTY SHERIFFS OFFICE REPORTED GOLFBALL SIZE HAIL
            IN SEAGRAVES.

0625 PM     HAIL             LAMESA                  32.73N 101.96W
05/27/2008  E1.75 INCH       DAWSON             TX   LAW ENFORCEMENT

            FROM 625-645 THERE WAS GOLFBALL AND SMALLER HAIL.

0630 PM     HAIL             1 SW MARATHON           30.20N 103.25W
05/27/2008  E0.75 INCH       BREWSTER           TX   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 1 MILE SOUTHWEST OF MARATHON.

0645 PM     HAIL             LAMESA                  32.73N 101.96W
05/27/2008  E1.75 INCH       DAWSON             TX   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL REPORTED IN LAMESA.

0704 PM     HAIL             MONAHANS                31.60N 102.89W
05/27/2008  E1.00 INCH       WARD               TX   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN MONAHANS.

0745 PM     HAIL             4 S SAND                32.64N 102.18W
05/27/2008  E0.75 INCH       DAWSON             TX   CO-OP OBSERVER

0751 PM     HAIL             GARDENDALE              32.02N 102.37W
05/27/2008  E1.75 INCH       ECTOR              TX   BROADCAST MEDIA

            GOLFBALL SIZE HAIL REPORTED IN GARDENDALE.

0800 PM     TORNADO          8 WSW FRIENDSHIP        32.59N 102.16W
05/27/2008                   DAWSON             TX   LAW ENFORCEMENT

            TEXAS DPS REPORTED A TORNADO ON THE GROUND 8 MILES WEST
            SOUTHWEST OF FRIENDSHIP.

0819 PM     HAIL             13 WSW TARZAN           32.24N 102.19W
05/27/2008  E0.88 INCH       MARTIN             TX   TRAINED SPOTTER

            NICKEL HAIL REPORTED BY TRAINED SPOTTER ON MARTIN COUNTY
            LINE 13 WSW OF TARZAN

0819 PM     TSTM WND GST     13 WSW TARZAN           32.24N 102.19W
05/27/2008  E60.00 MPH       MARTIN             TX   TRAINED SPOTTER

            ESTIMATED 60 MPH WIND GUST REPORTED ON THE MARTIN COUNTY
            LINE.

0830 PM     TSTM WND GST     2 SE LAMESA             32.71N 101.93W
05/27/2008  E62.00 MPH       DAWSON             TX   MESONET

0830 PM     HAIL             WELCH                   32.93N 102.13W
05/27/2008  E0.75 INCH       DAWSON             TX   POST OFFICE

0835 PM     FLASH FLOOD      LAMESA                  32.73N 101.96W
05/27/2008                   DAWSON             TX   TRAINED SPOTTER

            ONE FOOT OF WATER REPORTED ACROSS SEVERAL STREETS IN
            LAMESA.

&&

JGUDMEST
Local storm report, May 28, 12:28 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1228 PM CDT WED MAY 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             2 E ALPINE              30.36N 103.63W
05/27/2008  E2.75 INCH       BREWSTER           TX   EMERGENCY MNGR

            BREWSTER COUNTY EMERGENCY MANAGEMENT REPORTED BASEBALL
            SIZE HAIL APPROX. 2 MILES EAST OF ALPINE.

0530 PM     HAIL             3 S PERSIMMON GAP       29.62N 103.18W
05/27/2008  E1.75 INCH       BREWSTER           TX   CO-OP OBSERVER

0535 PM     HAIL             SEAGRAVES               32.94N 102.57W
05/27/2008  E1.75 INCH       GAINES             TX   LAW ENFORCEMENT

            GAINES COUNTY SHERIFFS OFFICE REPORTED GOLFBALL SIZE HAIL
            IN SEAGRAVES.

0625 PM     HAIL             LAMESA                  32.73N 101.96W
05/27/2008  E1.75 INCH       DAWSON             TX   LAW ENFORCEMENT

            FROM 625-645 THERE WAS GOLFBALL AND SMALLER HAIL.

0630 PM     HAIL             1 SW MARATHON           30.20N 103.25W
05/27/2008  E0.75 INCH       BREWSTER           TX   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 1 MILE SOUTHWEST OF MARATHON.

0645 PM     HAIL             LAMESA                  32.73N 101.96W
05/27/2008  E1.75 INCH       DAWSON             TX   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL REPORTED IN LAMESA.

0702 PM     TORNADO          5 SW LAMESA             32.68N 102.02W
05/27/2008                   DAWSON             TX   STORM CHASER

0704 PM     HAIL             MONAHANS                31.60N 102.89W
05/27/2008  E1.00 INCH       WARD               TX   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN MONAHANS.

0745 PM     HAIL             4 S SAND                32.64N 102.18W
05/27/2008  E0.75 INCH       DAWSON             TX   CO-OP OBSERVER

0745 PM     TORNADO          15 SW LAMESA            32.58N 102.14W
05/27/2008                   DAWSON             TX   STORM CHASER

0751 PM     HAIL             GARDENDALE              32.02N 102.37W
05/27/2008  E1.75 INCH       ECTOR              TX   BROADCAST MEDIA

            GOLFBALL SIZE HAIL REPORTED IN GARDENDALE.

0800 PM     TORNADO          8 WSW FRIENDSHIP        32.59N 102.16W
05/27/2008                   DAWSON             TX   LAW ENFORCEMENT

            TEXAS DPS REPORTED A TORNADO ON THE GROUND 8 MILES WEST
            SOUTHWEST OF FRIENDSHIP.

0819 PM     HAIL             13 WSW TARZAN           32.24N 102.19W
05/27/2008  E0.88 INCH       MARTIN             TX   TRAINED SPOTTER

            NICKEL HAIL REPORTED BY TRAINED SPOTTER ON MARTIN COUNTY
            LINE 13 WSW OF TARZAN

0819 PM     TSTM WND GST     13 WSW TARZAN           32.24N 102.19W
05/27/2008  E60.00 MPH       MARTIN             TX   TRAINED SPOTTER

            ESTIMATED 60 MPH WIND GUST REPORTED ON THE MARTIN COUNTY
            LINE.

0830 PM     HAIL             WELCH                   32.93N 102.13W
05/27/2008  E0.75 INCH       DAWSON             TX   POST OFFICE

0830 PM     TSTM WND GST     2 SE LAMESA             32.71N 101.93W
05/27/2008  E62.00 MPH       DAWSON             TX   MESONET

0835 PM     FLASH FLOOD      LAMESA                  32.73N 101.96W
05/27/2008                   DAWSON             TX   TRAINED SPOTTER

            ONE FOOT OF WATER REPORTED ACROSS SEVERAL STREETS IN
            LAMESA.

&&

JGUDMEST
Special weather statement, May 28, 1:40 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
140 PM CDT WED MAY 28 2008

TXZ074-281915-
DAVIS/APACHE MOUNTAINS AREA-
140 PM CDT WED MAY 28 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL JEFF DAVIS COUNTY.

AN RAPIDLY INTENSIFYING THUNDERSTORM WAS LOCATED OVER CENTRAL JEFF
DAVIS COUNTY BETWEEN KENT AND THE MCDONALD OBSERVATORY AT 140 PM
CDT. LITTLE MOVEMENT WAS DETECTED.

AS THIS THUNDERSTORM INCREASES...HEAVY RAIN ACCOMPANIED BY GUSTY
WINDS AND SMALL HAIL MAY OCCUR. DEADLY LIGHTNING IS A PARTICULARLY
RISK TO ELEVATED TARGETS IN MOUNTAIN AREAS. PEOPLE NEAR THIS
THUNDERSTORM SHOULD FIND AN ENCLOSED STURDY STRUCTURE FOR PROTECTION
FROM LIGHTNING.

05
Special weather statement, May 28, 2:27 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
227 PM CDT WED MAY 28 2008

TXZ074-282030-
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
227 PM CDT WED MAY 28 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL JEFF DAVIS COUNTY.

AT 220 PM CDT...AN INTENSIFYING THUNDERSTORM WAS LOCATED ABOUT 10
MILES SOUTH OF KENT. THE STORM WAS MOVING NORTH NORTH EAST AT 10 MPH.

THIS THUNDERSTORM SHOULD CONTINUE TO STRENGTHEN THROUGH THE HOUR
AND MAY BECOME SEVERE. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY
RAINFALL...GUSTY WINDS AND SMALL HAIL MAY ACCOMPANY THE STORM.
INDIVIDUALS IN THE PATH OF THIS STORM SHOULD STAY INDOORS UNTIL
THE STORM PASSES. AVOID TALL OBJECTS SUCH AS TREES AND OTHER
STRUCTURES.
Special weather statement, May 28, 3:33 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
333 PM CDT WED MAY 28 2008

TXZ057-058-074-282100-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-
333 PM CDT WED MAY 28 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEAST CULBERSON COUNTY.

AT 333 PM CDT...A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS
LOCATED ABOUT 10 MILES NORTH OF KENT OVER SOUTHEAST CULBERSON COUNTY
...MOVING NORTH AT 20 MPH.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE
POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST NEW MEXICO.

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, May 28, 4:16 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
416 PM CDT WED MAY 28 2008

TXZ074-282200-
DAVIS/APACHE MOUNTAINS AREA-
416 PM CDT WED MAY 28 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL JEFF DAVIS COUNTY.

AN INTENSIFYING THUNDERSTORM WAS LOCATED 18 MILES NORTH OF FORT
DAVIS OVER NORTHEASTERN JEFF DAVIS COUNTY AT 416 PM CDT...MOVING
SOUTHEAST AT 11 MPH.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE
POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINS CAN
ALSO BE EXPECTED. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER
MAY DEVELOP RAPIDLY.

THIS THUNDERSTORM WILL IMPACT MOTORISTS ON STATE HIGHWAY 17 BETWEEN
MILE MARKERS 404 AND 424.

SEEK SHELTER AS THIS THUNDERSTORM APPROACHES YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:02 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines58 min
May 27, 7:02 PM CDTTornado WarningMAFDawson43 min
May 27, 7:05 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler55 min
May 27, 7:14 PM CDTSevere Thunderstorm WarningMAFBrewster16 min
May 27, 7:29 PM CDTSevere Thunderstorm WarningMAFEctor31 min
May 27, 7:31 PM CDTSevere Thunderstorm WarningMAFBrewster59 min
May 27, 7:32 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines58 min
May 27, 7:51 PM CDTTornado WarningMAFDawson39 min
May 27, 7:58 PM CDTSevere Thunderstorm WarningMAFAndrews, Martin62 min
May 27, 8:13 PM CDTFlash Flood WarningMAFDawson3 hr
May 27, 8:13 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines62 min
May 27, 8:26 PM CDTSevere Thunderstorm WarningMAFBrewster34 min
May 27, 8:31 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines, Martin59 min
May 27, 8:37 PM CDTTornado WarningMAFMartin38 min
May 27, 9:46 PM CDTFlash Flood WarningMAFBorden3 hr
May 28, 1:20 AM CDTSevere Thunderstorm WarningMAFDawson55 min
May 28, 3:50 PM CDTSevere Thunderstorm WarningMAFCulberson39 min
May 28, 4:47 PM CDTSevere Thunderstorm WarningMAFJeff Davis47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Severe Thunderstorm Warnings in New Mexico, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.